Funnel Cloud, Charlotte
- When
- June 14, 5:10 PM EST
- Where
- Charlotte County, 1.38 mi N of Cleveland
- Reported by
- Broadcast Media
- Coordinates
- 26.970, -81.990
Broadcast media relayed photo of funnel cloud over the Peace River near Cleveland.
Afternoon thunderstorms produce funnel cloud near Cleveland along the Peace River in Charlotte County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon thunderstorms produce funnel cloud near Cleveland along the Peace River in Charlotte County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 14, 1:22 PM EST, 3 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 222 PM EDT Tue Jun 14 2022 .DISCUSSION... Issued at 219 PM EDT Tue Jun 14 2022 A mid/upper level ridge over the southeastern U.S. remains in place through Wednesday and then expands westward through the end of the week. At the surface, the Atlantic ridge axis sits across the central Florida peninsula with rather light flow becoming west/northwest in the afternoon as the sea breeze kicks in. Rain chances will continue to be a bit lower than normal for this time of year, but still expect isolated to scattered showers and thunderstorms, with the majority of the activity away from the immediate coast. Temperatures will also run quite warm with the ridge aloft. Highs will top out in the mid 90s in some spots (nearing records in a few places), with heat indices reaching up to around 108F or so Wednesday and Thursday afternoon and nearing or reaching Heat Advisory criteria. This weekend, troughing builds over the northeast extending down the east coast, helping to lower heights across the region and also pushing a weak front toward north Florida late Saturday into Sunday. This setup will lead to increasing rain chances, especially for Sunday, before returning to a more typical pattern for early next week. && .AVIATION... (18Z TAFS) Issued at 219 PM EDT Tue Jun 14 2022 VFR conditions are expected through the forecast period. Some thunderstorm activity will be possible through the rest of the afternoon and evening, mainly for KLAL and the southwest Florida sites. West to northwest winds this afternoon will become light and variable overnight. && .MARINE... Issued at 219 PM EDT Tue Jun 14 2022 High pressure will remain over the area for the next several days, with light winds each morning becoming onshore with the sea breeze in the afternoon. No headlines are expected. && .FIRE WEATHER... Issued at 219 PM EDT Tue Jun 14 2022 No fire weather concerns as relative humidity values will remain above critical levels. Isolated to scattered showers and thunderstorms will be possible for the next few afternoons, mainly away from the immediate coast. Otherwise, hot and humid conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... TPA 80 94 80 93 / 10 20 10 40 FMY 76 93 77 92 / 40 40 20 40 GIF 76 95 77 94 / 40 30 20 50 SRQ 77 92 77 91 / 10 20 20 40 BKV 74 94 75 94 / 10 20 10 40 SPG 80 92 80 90 / 10 20 10 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && 05/Carlisle
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
408 PM EDT Tue Jun 14 2022
FLZ057-142045-
Highlands FL-
408 PM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of northwestern
Highlands County through 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sebring Regional Airport, or 13 miles east of Sebring, moving west at
10 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebring, Avon Park, Sebring Regional Airport, Lake Josephine, Lorida,
Avon Park Air Force Range, Sebring Shores and Avon Park Executive
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2736 8152 2764 8153 2764 8114 2760 8114
2759 8116 2758 8116 2756 8118 2755 8121
2752 8121 2751 8120 2749 8121 2748 8118
2744 8114 2741 8114 2740 8113
TIME...MOT...LOC 2008Z 096DEG 9KT 2746 8123
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
450 PM EDT Tue Jun 14 2022
FLZ057-142130-
Highlands FL-
450 PM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of central Highlands
County through 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Istokpoga, or 9 miles west of Basinger, moving southwest at 15
mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Placid, Sylvan Shores, Lake Istokpoga, Lake Josephine, Archbold,
Placid Lakes, Brighton and Cornwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2721 8116 2715 8117 2715 8151 2738 8152
2747 8118 2744 8114 2741 8114 2739 8112
2738 8110 2738 8107 2736 8103 2734 8105
2730 8103 2729 8100 2726 8100 2725 8098
2723 8098 2721 8094
TIME...MOT...LOC 2050Z 055DEG 20KT 2736 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe Tampa radar (KTBW), 91 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
1 funnel cloud. Local standard time, as filed.
Broadcast media relayed photo of funnel cloud over the Peace River near Cleveland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026933.